Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 112, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2019, 1:25 AM EDT for Delaware County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 1:25 AM EDT (05:25 UTC)
- Expired
- Jun 2, 2019, 2:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:22 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 9:22 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 922 PM EDT Sat Jun 1 2019 .SYNOPSIS... A cold front will push southeast across the region tonight into Sunday morning, bringing a chance for showers and thunderstorms. A drier and somewhat cooler airmass will then build into the region for the first part of the week. More seasonable temperatures will return through mid week, along with the next chance for precipitation. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Finally just now starting to get a few updrafts along outflow boundary which has settled south into Hardin/Union/Delaware Counties from large nrn OH thunderstorm complex. This boundary will continue to fester with convection for the next few hours as moist southwesterly flow impinges on it. Stronger forcing for ascent was spreading into Indiana per water vapor imagery and thunderstorms over cntl/nrn Indiana were on the slow uptick. This has been well-advertised by numerous HRRR runs this afternoon and evening so expect storms to fill in a bit to the west and enter the northwestern part of the forecast area around 1030 PM. Think there's about a 2-3 hour window across Mercer/Darke counties east through Delaware County from 11P-1A or so that some strong to severe storms could be seen with wind the primary threat. The shear per the 02.00Z KILN sounding is paltry through the depth of the sounding, but as the night wears on further north, shear will increase somewhat to the point that a small scale bowing segment could have some longevity as it crosses the far northern CWA. This is especially true with the strong outflow boundary now draped across these counties and seemingly not going anywhere given weakening convection further north. There's plenty of instability and enough warm/moist flow in the boundary layer to keep activity near- surface based well into the overnight up there, so the maintenance of MRGL/SLGT risks particularly on the northern part of the forecast area seems the right call. Think the best coverage of showers and storms overnight will be across the north - thus highest rain chances there - and more focused in the first part of the overnight before slow loss of instability causes a gradual weakening of storms. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... A few showers and thunderstorms may linger into Sunday morning across our southeast but we should see an overall drying trend as the trough axis pivots off to our east. Surface high pressure will then build in across the region Sunday afternoon into Sunday night, leading to a decreasing cloud trend. Some cooler air filtering in on the backside of the trough will lead to highs on Sunday ranging from just the upper 60s northwest to the low to mid 70s across the south. && .LONG TERM /MONDAY THROUGH SATURDAY/... A large and deep upper trough will be positioned along the East Coast to start the period. Surface high pressure forming under the confluent flow along the western flank of the upper trough will push across ILN, providing dry weather conditions Monday and Tuesday. Once the large upper trough moves east by Wednesday, a surface boundary developing along a more zonal flow aloft, enhanced by short wave undulations, will provide the focus for convection. Showers and a few thunderstorms will become likely Wednesday afternoon, and strong storms will be possible beneath the rather potent mid level flow. Showers and thunderstorms will continue to be possible Thursday through Saturday when low pressure is forecast to lift to the Great Lakes while the frontal boundary meanders over the region. Temperatures are forecast to start below normal under cold advection in the circulation around the surface high, with readings reaching the 60s Monday afternoon. A modest amount of warm advection will allow highs in the near normal upper 70s to around 80 for the remainder of the period. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... 00Z TAF cycle continues previous trends in prior forecast, with shower/thunderstorm chances on the increase this evening for DAY/CMH/LCK, and a little less so at ILN. Least chances down at CVG later in the night but still can't rule out some brief visibility and/or ceiling restrictions with any activity tonight as the cold front drives showers and storms across the forecast area. Highest chance of an abrupt wind shift with gusty winds this evening will be at DAY/CMH - with these sites also in line for the highest threat of brief IFR or MVFR restrictions. In the wake of the cold front on Sunday morning, expect a large area of MVFR ceilings and potentially some light fog in the moist/cooling airmass in the wake of the front. This should lift slowly through the morning as heating and mixing commence. Think clouds will be a little more stubborn than usual for early June given strong cold advection and breezy northwest winds. Expect CVG/LUK to break out first during the late morning or early afternoon, but northern sites /DAY...CMH...LCK/ may stay in VFR clouds well into the afternoon. OUTLOOK...Thunderstorms are possible Wednesday into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...Binau SHORT TERM...JGL LONG TERM...Coniglio AVIATION...Binau
Hazardous weather outlook, Jun 1, 3:44 PM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 344 PM EDT Sat Jun 1 2019 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 021200- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 344 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop later this evening and into tonight. A few of these storms may be strong to severe, especially this evening. The main severe threat will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-021200- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 344 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 11:21 PM EDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Wilmington OH 1121 PM EDT Sat Jun 1 2019 OHZ034-020345- Mercer OH- 1121 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY UNTIL 1145 PM EDT... At 1121 PM EDT, radar indicated a strong thunderstorm near Berne, moving east at 50 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Celina, Rockford, Mendon, Chattanooga, Neptune and Tama. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8446 4055 8446 4062 8480 4073 8480 TIME...MOT...LOC 0321Z 276DEG 43KT 4069 8487 Hickman
Special weather statement, Jun 2, 12:21 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1221 AM EDT Sun Jun 2 2019
OHZ026-020445-
Hardin OH-
1221 AM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL
1245 AM EDT...
At 1221 AM EDT, radar indicated a strong thunderstorm over Ada,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey, Patterson,
Dola, Grant and Huntersville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4066 8342 4066 8388 4082 8388
TIME...MOT...LOC 0421Z 276DEG 41KT 4075 8384
HickmanSpecial weather statement, Jun 2, 12:42 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1242 AM EDT Sun Jun 2 2019
OHZ026-044>046-020530-
Delaware OH-Logan OH-Hardin OH-Union OH-
1242 AM EDT Sun Jun 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO...HARDIN
COUNTY IN WEST CENTRAL OHIO AND NORTHERN UNION COUNTIES IN CENTRAL
OHIO UNTIL 130 AM EDT...
At 1242 AM EDT, radar indicated strong thunderstorms along a line
extending from Forest to near Kenton to near Russells Point, moving
east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Marysville, Bellefontaine, Kenton, Richwood, Forest, Russells Point,
Lakeview, Belle Center, West Mansfield, Chippewa Park, Northwood,
Radnor, Blanchard, Roundhead, Mount Victory, Rushsylvania,
Huntsville, Ridgeway, Magnetic Springs and Valley Hi.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4050 8342 4051 8326 4044 8325
4043 8304 4024 8327 4037 8401 4043 8400
4060 8380 4082 8358
TIME...MOT...LOC 0442Z 275DEG 34KT 4082 8351 4058 8368 4041 8389
HickmanSpecial weather statement, Jun 2, 12:51 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1251 AM EDT Sun Jun 2 2019
INZ050-OHZ034-042-043-051-060-020530-
Wayne IN-Darke OH-Shelby OH-Preble OH-Mercer OH-Miami OH-
1251 AM EDT Sun Jun 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE...
SOUTHWESTERN SHELBY...NORTHWESTERN PREBLE...DARKE...SOUTHERN MERCER
AND NORTHWESTERN MIAMI COUNTIES UNTIL 130 AM EDT...
At 1251 AM EDT, radar indicated strong thunderstorms along a line
extending from near Fort Recovery to 7 miles north of Hagerstown,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Richmond, Greenville, Versailles, Arcanum, Newport, Bradford,
Hagerstown, Union City, New Paris, Fort Loramie, Ansonia, New
Madison, Fountain City, Franklin, Webster, Wayne Lakes, Russia,
Gettysburg, Eldorado and West Manchester.
This includes the following Interstates...
I-70 in Indiana between mile markers 148 and 155.
I-70 in Ohio between mile markers 2 and 7.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8520 4001 8481 4040 8480 4039 8446
4036 8444 4038 8443 4038 8420 3981 8469
3991 8520
TIME...MOT...LOC 0451Z 277DEG 30KT 4034 8478 4002 8514
HickmanSpecial weather statement, Jun 2, 1:20 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
120 AM EDT Sun Jun 2 2019
OHZ045-046-020600-
Delaware OH-Union OH-
120 AM EDT Sun Jun 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE AND CENTRAL
UNION COUNTIES IN CENTRAL OHIO UNTIL 200 AM EDT...
At 120 AM EDT, radar indicated strong thunderstorms along a line
extending from near Prospect to near Richwood to near Marysville,
moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Marysville, Powell, Sunbury,
Richwood, Ashley, Polaris, New California, Radnor, Shawnee Hills,
Galena, Ostrander, Magnetic Springs, Alum Creek State Park, Delaware
State Park, Broadway and US Route 33 at US Route 42.
This includes I-71 in Ohio between mile markers 121 and 138.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8325 4044 8325 4043 8302 4042 8302
4041 8293 4036 8293 4035 8282 4013 8291
4014 8316 4020 8350 4022 8349 4051 8331
TIME...MOT...LOC 0520Z 293DEG 31KT 4046 8324 4034 8330 4020 8342
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:21 PM EDT | Special Weather Statement | ILN | Mercer | 24 min |
| Jun 1, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 36 min |
| Jun 1, 11:55 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 20 min |
| Jun 2, 12:12 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 33 min |
| Jun 2, 12:21 AM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jun 2, 12:42 AM EDT | Special Weather Statement | ILN | Hardin, Logan, Union | 48 min |
| Jun 2, 12:51 AM EDT | Special Weather Statement | ILN | Darke | 39 min |
| Jun 2, 1:20 AM EDT | Special Weather Statement | ILN | Delaware, Union | 40 min |
| Jun 2, 1:44 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 31 min |
| Jun 2, 2:06 AM EDT | Special Weather Statement | ILN | Champaign, Clark | 24 min |
| Jun 2, 2:12 AM EDT | Special Weather Statement | ILN | Franklin, Licking | 48 min |
| Jun 2, 4:37 AM EDT | Special Weather Statement | ILN | Warren | 23 min |
| Jun 2, 12:49 PM EDT | Special Weather Statement | ILN | Pike | 26 min |
| Jun 2, 1:10 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Jun 2, 6:11 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 34 min |
| Jun 2, 12:53 PM EDT | Special Weather Statement | ILN | Greenup | 37 min |
| Jun 2, 1:00 PM EDT | Special Weather Statement | ILN | Lewis | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.